U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 28-year-old female asked:

I have dark brown spotting for over a month then more spotting for 1 day when my periods were due. i have been on birth control for years. pregnant?

1 doctor answer1 doctor weighed in
Dr. Chevies Newman
Obstetrics and Gynecology 22 years experience
Unlikely: Birth control pills, over time, can thin the uterine lining. The corresponding "atrophy" leads to bleeding. This is why estrogen is added to the pill; to create some growth of the lining to prevent this type of bleeding. You likely need a pill with higher estrogen; try Necon 1/35 and get a pregnancy test.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 13, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.